Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 16, 2025, 4:06 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 16, 2025, 6:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 50 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:54 PM CDT | FLASH FLOOD | 4 Sw Neenah, WI | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 16, 5:11 PM CDT | FLASH FLOOD | 1 Nne Oshkosh, WI | Street flooding along Waugoo Ave in the City of Oshkosh. |
| Jul 16, 6:30 PM CDT | FLASH FLOOD | 1 Nnw Stockbridge, WI | Street flooding reported near Stockbridge off WI-55. Report via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
157
WGUS53 KGRB 162106
FFWGRB
WIC015-087-139-170100-
/O.NEW.KGRB.FF.W.0004.250716T2106Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
406 PM CDT Wed Jul 16 2025
The National Weather Service in Green Bay has issued a
* Flash Flood Warning for...
Calumet County in east central Wisconsin...
Eastern Winnebago County in east central Wisconsin...
Southern Outagamie County in northeastern Wisconsin...
* Until 800 PM CDT.
* At 406 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts of 1 to 3 inches are possible
in the warned area with locally higher amounts possible. Flash
flooding is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly,
Chilton, Northern Lake Winnebago, Central Lake Winnebago, High
Cliff State Park, Darboy, Neenah, Harrison, Combined Locks,
Wrightstown, Sherwood, Brothertown, Hilbert, Stockbridge and Uw
Fox Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4398 8865 4432 8850 4437 8835 4436 8819
4424 8819 4424 8818 4389 8816 4394 8840
4389 8840 4389 8867
FLASH FLOOD...RADAR INDICATED
$$
GK2 follow-up statements
423
WGUS73 KGRB 162204
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
504 PM CDT Wed Jul 16 2025
WIC015-087-139-170100-
/O.CON.KGRB.FF.W.0004.000000T0000Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calumet WI-Outagamie WI-Winnebago WI-
504 PM CDT Wed Jul 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR CALUMET, EASTERN WINNEBAGO AND SOUTHERN OUTAGAMIE COUNTIES...
At 504 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly,
Chilton, Northern Lake Winnebago, Central Lake Winnebago, High
Cliff State Park, Darboy, Neenah, Harrison, Combined Locks,
Wrightstown, Sherwood, Brothertown, Hilbert, Stockbridge and Uw
Fox Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4398 8865 4432 8850 4437 8835 4436 8819
4424 8819 4424 8818 4389 8816 4394 8840
4389 8840 4389 8867
FLASH FLOOD...RADAR INDICATED
$$
GK036
WGUS73 KGRB 162343
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
643 PM CDT Wed Jul 16 2025
WIC015-087-139-162353-
/O.CAN.KGRB.FF.W.0004.000000T0000Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calumet WI-Outagamie WI-Winnebago WI-
643 PM CDT Wed Jul 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CALUMET, EASTERN WINNEBAGO
AND SOUTHERN OUTAGAMIE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 PM CDT for portions of
east central and northeast Wisconsin.
&&
LAT...LON 4398 8865 4432 8850 4437 8835 4436 8819
4424 8819 4424 8818 4389 8816 4394 8840
4389 8840 4389 8867
$$
GKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:22 PM CDT, 1 hour 44 minutes earlier. Its key messages:
- Heavy rain across portions of central and east-central WI will taper off this evening. A Flood Watch is in effect for central WI until 7 pm and portions of east-central and northeast WI until 10 pm.
- Small risk of severe storms continues through late afternoon across central and east-central WI. Damaging winds would be the primary risk along with torrential rainfall and possible flooding.
- The warm and humid weather will come to an end tonight. Cooler and less humid on Thursday and Friday.
- Small craft should exercise caution on the bay of Green Bay through late this afternoon. A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan tonight into Thursday morning.
- An active pattern is expected Friday night through the middle of next week with periodic chances of thunderstorms. Stronger storms and heavy rain are possible at times.
Area forecast discussion, Jul 16, 2:22 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 222 PM CDT Wed Jul 16 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - Heavy rain across portions of central and east-central WI will taper off this evening. A Flood Watch is in effect for central WI until 7 pm and portions of east-central and northeast WI until 10 pm. - Small risk of severe storms continues through late afternoon across central and east-central WI. Damaging winds would be the primary risk along with torrential rainfall and possible flooding. - The warm and humid weather will come to an end tonight. Cooler and less humid on Thursday and Friday. - Small craft should exercise caution on the bay of Green Bay through late this afternoon. A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan tonight into Thursday morning. - An active pattern is expected Friday night through the middle of next week with periodic chances of thunderstorms. Stronger storms and heavy rain are possible at times. && .DISCUSSION... Issued at 219 PM CDT Wed Jul 16 2025 A Mesoscale Convective Vortex continues to move across the region this afternoon, bringing showers and scattered thunderstorms to the region. Some of the strongest storms could produce strong or damaging winds, an isolated tornado and torrential rainfall across central and east-central WI. This feature will also bring in additional moisture as precipitable water values at Green Bay are expected to increase to 2.11 inches late this afternoon or near the daily record supporting the likelihood of heavy rainfall. The movement of the mesoscale convective vortex will support a nearly west to east band of heavy rain across portions of central into east-central Wisconsin. The greatest rainfall is expected to fall in a corridor from Marshfield to Wisconsin Rapids to Waupaca and Wautoma to Appleton and Oshkosh east to Kewaunee and Manitowoc. For locations south of Highway 29, HREF probabilities indicated a 50-90% chance of 1 inch of rain, 30-60% chance of 2 inches and a 10-30% chance of 3 inches. The greatest risk of heavy rain and flooding will continue for the remainder of the afternoon into early this evening. Rainfall rates in the heavier showers and storms could be as high as 1 to 3 inches per hour, resulting in urban street flooding and ponding of water on area roads while creeks and ditches may rise rapidly. Fishermen and boaters on rivers should anticipate river rises and faster flows from runoff Thursday and Friday. On the backside of the vortex, gusty northerly winds and building waves will result in hazardous conditions for small craft into Thursday morning. Also, low stratus is expected tonight, combined with northerly winds should keep any dense fog away. The big change will be the cooler weather and much less humid conditions. Highs on Thursday will only be in the upper 60s to middle 70s. The dewpoints will continue on Friday and then will increase again over the weekend. The westerlies will linger along the U.S./Canadian border through the rest of the forecast period. This will result in an active period with periodic chances of showers/storms next week. The potential exists for stronger storms and heavy rainfall at times. The first round of storms arrive Friday night into Saturday morning with dry conditions expected Saturday night into Sunday night. The chances of showers and storms return Tuesday and Wednesday. Temperatures will be close to normal this weekend, then rise above normal for much of next week. && .AVIATION...for 18Z TAF Issuance Issued at 115 PM CDT Wed Jul 16 2025 An area of showers, with IFR cigs, was located in north-central WI early this afternoon as isolated showers and storms, with MVFR cigs, began to develop across central and east-central WI. Anticipate the area of showers and IFR/LIFR cigs to continue across north-central WI through this evening, followed by a brief lull in precip, with additional showers occurring through late tonight. The central and east-central WI TAF sites, including KOSH, will see the greatest risk for thunderstorms this afternoon and evening as a complex of showers and thunderstorms moves from WSW to ENE. The thunderstorms will bring heavy downpours causing reduced vsbys, gusty winds, and MVFR/IFR cigs. Have all of the storms ending at the central and east-central WI TAF sites around 00-01z Thu, but a few showers may linger for a few hours after the storms end. IFR cigs are expected to continue at all TAF sites through early Thursday morning before slowly lifting and dissipating towards the end of the TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for WIZ030-031-035>037- 045. Flood Watch until 10 PM CDT this evening for WIZ038>040-048>050. && DISCUSSION.....Eckberg AVIATION.......Kruk
Hazardous weather outlook, Jul 16, 2:16 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Green Bay WI 216 PM CDT Wed Jul 16 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 216 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Showers and thunderstorms will continue to move across the area for the rest of the afternoon into this evening. A few strong or severe storms are possible through late afternoon, generally south of Highway 29. Damaging winds and heavy rain will be the main threats along with flooding. An isolated tornado is also possible. A Tornado Watch is in effect until 6 pm for portions of central and east-central WI. The cluster of showers and storms will also contain locally heavy rainfall. Some of the stronger storms could produce rainfall rates of 1 to 3 inches per hour, resulting in localized flooding. A Flood Watch is in effect into this evening across central and east-central WI. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There are on and off chances for thunderstorms Friday night into Saturday and then again towards the middle of next week. It is too early to determine if or when any severe storms are possible. Locally heavy rainfall will be possible at times. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding or wind damage to the National Weather Service in Green Bay. LMZ521-522-541>543-171930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 216 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will pose a significant hazard to mariners for the rest of the afternoon into this evening. Some of the storms will produce strong winds and heavy rainfall that could reduce visibilities below one mile for a brief period of time. Small craft should exercise caution on the bay for the rest of the afternoon. A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan through Thursday morning. Thunderstorms are possible Saturday, and again at times next week that would pose a hazard to mariners. Eckberg
In the hours before
Local storm report, Jul 16, 3:24 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
324 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Non-Tstm Wnd Gst 3 SSW Wautoma 44.03N 89.30W
07/16/2025 M46 MPH Waushara WI AWOS
AWOS station KY50 Wautoma Airport.
&&Local storm report, Jul 16, 3:29 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
329 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Dmg Richford 44.02N 89.44W
07/16/2025 Waushara WI Emergency Mngr
Multiple trees down.
&&
JFLocal storm report, Jul 16, 3:34 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
334 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Flash Flood Highway 21 44.04N 89.37W
07/16/2025 Waushara WI Emergency Mngr
Highway 21 is impassable at the moment East
of Wautoma and West of Coloma with high
water across the roadway.
&&
JFLocal storm report, Jul 16, 4:00 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
400 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Flood Wautoma 44.08N 89.29W
07/16/2025 Waushara WI Emergency Mngr
Downtown Main street cars are stalled out
with water over the hoods.
&&
JFThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:53 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 67 min |
| Jul 15, 8:34 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 56 min |
| Jul 15, 9:27 PM CDT | Special Weather Statement | GRB | Florence | 48 min |
| Jul 16, 2:48 AM CDT | Small Craft Advisory | GRB | 34 hr | |
| Jul 16, 2:50 AM CDT | Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 19 hr |
| Jul 16, 2:15 PM CDT | Areal Flood Advisory | GRB | Portage, Wood | 3 hr |
| Jul 16, 2:45 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 60 min |
| Jul 16, 3:07 PM CDT | Tornado Warning | GRB | Waushara | 16 min |
| Jul 16, 3:16 PM CDT | Areal Flood Advisory | GRB | Waushara | 3 hr |
| Jul 16, 3:26 PM CDT | Flash Flood Warning | GRB | Waushara | 3 hr |
| Jul 16, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 38 min |
| Jul 16, 4:21 PM CDT | Flash Flood Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 2 hr |
| Jul 16, 5:19 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Manitowoc | 4 hr |
| Jul 16, 5:42 PM CDT | Special Marine Warning | GRB | 63 min |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.